Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

On the finitely generated subgroups of an amalgamated product of two groups


Author: R. G. Burns
Journal: Trans. Amer. Math. Soc. 169 (1972), 293-306
MSC: Primary 20F05
MathSciNet review: 0372043
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions are found for the free product $ G$ of two groups $ A$ and $ B$ with an amalgamated subgroup $ U$ to have the properties (1) that the intersection of each pair of finitely generated subgroups of $ G$ is again finitely generated, and (2) that every finitely generated subgroup containing a nontrivial subnormal subgroup of $ G$ has finite index in $ G$. The known results that Fuchsian groups and free products (under the obvious conditions on the factors) have properties (1) and (2) follow as instances of the main result.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0372043-5
PII: S 0002-9947(1972)0372043-5
Keywords: Amalgamated product, generalized free product, malnormal subgroup, subnormal subgroup, finitely generated intersection property, Kuroš rewriting process, Schreier system, compatible regular extended Schreier system, double ended coset
Article copyright: © Copyright 1972 American Mathematical Society